Alert archive / North Dakota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2010, 4:07 PM CDT for Morton County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2010, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 25, 2010, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morton County, ND
The radar
The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:06 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 25, 3:06 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT FRI JUN 25 2010 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.. MULTIPLE OUTFLOW BOUNDARIES REMAIN IN PLACE ACROSS SOUTHERN NORTH DAKOTA FRIDAY AFTERNOON. A SURFACE TROUGH REMAINS IN PLACE ACROSS EASTERN MONTANA. ATMOSPHERE VERY UNSTABLE WITH AREAS OF CONVECTION ONGOING BUT BELOW SEVERE LIMITS AT THIS TIME. ANTICIPATING SHORTWAVE ENERGY TO MOVE UP THE WESTERN RIDGE AXIS INTO NORTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING WITH OUTFLOW BOUNDARIES AND SURFACE TROUGH ALONG MONTANA/NORTH DAKOTA BORDER BEING THE FOCAL POINTS FOR SIGNIFICANT CONVECTION LATER THIS EVENING AND OVERNIGHT. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING ACROSS CENTRAL NORTH DAKOTA AS THE UPPER SHORTWAVE TROUGH MOVES THROUGH. BY SUNDAY AND MONDAY THE REGION WILL FINALLY BE UNDER THE INFLUENCE OF AN UPPER RIDGE...BRINGING WARMER TEMPERATURES AND DRY WEATHER. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... FORECAST CHALLENGE IN THE LONG TERM WILL BE FIGURING OUT THE TIMELINE ON THE BREAKDOWN AND/OR SHIFT OF THE CENTRAL PLAINS UPPER LEVEL RIDGE WHICH AMPLIFIES OVER THE NORTHERN PLAINS BEGINNING TUESDAY. THE GFS HAS BEEN CONSISTENT IN HOLDING THE RIDGE IN PLACE THROUGH THURSDAY BEFORE SHIFTING IT EASTWARD. THE ECMWF HAS BEEN CONSISTENT WITH A QUICKER SHIFT...SHIFTING IT EAST BY TUESDAY EVENING. THE ECMWF SCENARIO WOULD CERTAINLY OPEN UP A SOUTHWEST FLOW WITH MULTIPLE SHORTWAVE TROUGHS LINING UP AND HEADING INTO THE NORTHERN HIGH PLAINS. THE GFS SOLUTION WOULD AT LEAST KEEP THE SHORTWAVES AWAY FROM WESTERN AND CENTRAL NORTH DAKOTA THROUGH THURSDAY. HAVE WEIGHTED THE GFS SOLUTION MORE HEAVILY WITH A SLOWER EASTWARD SHIFT OF THE RIDGE PER HPC GRIDS. EXPECTING DRY WEATHER TUESDAY THROUGH THURSDAY THEN INTRODUCED A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT AS SHORTWAVES MIGRATING THROUGH. TEMPERATURES WILL WARM THROUGH THE PERIOD WITH MID AND UPPER 80S FOR AFTERNOON HIGHS AND OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S. .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. VFR CONDITIONS WILL DOMINATE OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER WITH ANY HEAVY DOWNPOURS OR SEVER WEATHER ASSOCIATED WITH THE STRONGER THUNDERSTORMS AERODROMES MAY EXPERIENCE A BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITIES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/KS/CH
Hazardous weather outlook, Jun 25, 4:08 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 408 AM CDT FRI JUN 25 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 408 AM CDT FRI JUN 25 2010 /308 AM MDT FRI JUN 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY. IF THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE IN THE AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SATURDAY.
In the hours before
Local storm report, Jun 25, 11:48 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 AM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL PARSHALL 47.95N 102.14W
06/25/2010 M1.00 INCH MOUNTRAIL ND PUBLIC
QUARTER SIZED HAIL LASTED UNTIL 1230 AM CDT. GROUND WHITE
WITH HAIL. CARS DENTED. SCREEN DOOR WINDOW BROKEN WITH
WIND-DRIVEN HAIL.
&&
JVININGSpecial weather statement, Jun 25, 11:49 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1149 AM CDT FRI JUN 25 2010 NDZ019-020-251730- MERCER ND-OLIVER ND- 1149 AM CDT FRI JUN 25 2010 ...SPECIAL WEATHER STATEMENT FOR WESTERN OLIVER AND CENTRAL MERCER COUNTIES UNTIL 1230 PM CDT/1130 AM MDT/... AT 1048 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEULAH...OR 52 MILES NORTHEAST OF DICKINSON...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HANNOVER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Local storm report, Jun 25, 11:58 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1158 AM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLOOD PARSHALL 47.95N 102.14W
06/25/2010 MOUNTRAIL ND PUBLIC
OCCURRED 1210 AM CDT TO 1230 AM CDT. WATER RUNNING DOWN
THE STREET. LARGE TREE LIMBS FLOATING DOWN THE STREET.
&&
JVININGSpecial weather statement, Jun 25, 1:52 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 152 PM CDT FRI JUN 25 2010 NDZ035-251945- BURLEIGH ND- 152 PM CDT FRI JUN 25 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHERN BURLEIGH COUNTY UNTIL 245 PM CDT... AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PRICE...OR 20 MILES NORTH OF BISMARCK... MOVING EAST AT 35 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BALDWIN... REGAN... WING... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Local storm report, Jun 25, 2:51 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 4 SW NAPOLEON 46.47N 99.83W
06/24/2010 E60 MPH LOGAN ND TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUSTS. ALSO DIME SIZED HAIL AND
VERY HEAVY RAINFALL. LATE REPORT.
&&
CLHLocal storm report, Jun 25, 3:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL 5 S KINTYRE 46.48N 99.95W
06/24/2010 E1.75 INCH EMMONS ND TRAINED SPOTTER
SIGNIFICANT DAMAGE TO CROPS ON FARM SOUTH OF KINTYRE.
ESTIMATES OF UP TO GOLF BALL SIZE HAIL REPORTED. LATE
REPORT.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:28 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 62 min |
| Jun 24, 7:37 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 23 min |
| Jun 24, 7:47 PM CDT | Tornado Warning | BIS | Burke | 28 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 64 min |
| Jun 24, 8:00 PM CDT | Tornado Warning | BIS | Burke | 30 min |
| Jun 24, 8:03 PM CDT | Tornado Warning | BIS | Burleigh, Emmons | 27 min |
| Jun 24, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Ward | 65 min |
| Jun 24, 8:49 PM CDT | Tornado Warning | BIS | Mountrail, Ward | 26 min |
| Jun 24, 8:55 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 65 min |
| Jun 24, 9:07 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 53 min |
| Jun 24, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 61 min |
| Jun 24, 9:17 PM CDT | Areal Flood Advisory | BIS | Emmons | 6 hr |
| Jun 24, 9:19 PM CDT | Tornado Warning | BIS | Ward | 26 min |
| Jun 24, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 48 min |
| Jun 24, 9:34 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 56 min |
| Jun 24, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 46 min |
| Jun 24, 9:57 PM CDT | Tornado Warning | BIS | Mountrail, Ward | 33 min |
| Jun 24, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 61 min |
| Jun 24, 10:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 50 min |
| Jun 24, 10:17 PM CDT | Tornado Warning | BIS | Ward | 28 min |
| Jun 24, 10:36 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Sheridan, Wells | 39 min |
| Jun 24, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 62 min |
| Jun 24, 10:48 PM CDT | Areal Flood Advisory | BIS | Ward | 6 hr |
| Jun 24, 10:56 PM CDT | Areal Flood Advisory | BIS | Logan | 5 hr |
| Jun 24, 10:56 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 64 min |
| Jun 24, 11:07 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 38 min |
| Jun 24, 11:12 PM CDT | Tornado Warning | BIS | Emmons, Logan | 33 min |
| Jun 24, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 47 min |
| Jun 25, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jun 25, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 40 min |
| Jun 25, 12:47 AM CDT | Tornado Warning | BIS | McLean, Mountrail, Ward | 28 min |
| Jun 25, 12:51 AM CDT | Areal Flood Advisory | BIS | McLean, Mountrail, Ward | 6 hr |
| Jun 25, 1:15 AM CDT | Tornado Warning | BIS | McLean, Mountrail, Ward | 45 min |
| Jun 25, 1:36 AM CDT | Areal Flood Advisory | BIS | McLean, Mercer | 3 hr |
| Jun 25, 1:58 AM CDT | Tornado Warning | BIS | McLean, Mercer | 47 min |
| Jun 25, 2:06 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 54 min |
| Jun 25, 2:41 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Jun 25, 12:21 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 54 min |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 63 min |
| Jun 25, 4:35 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton, Oliver | 3 hr |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 54 min |
| Jun 25, 4:45 PM CDT | Tornado Warning | BIS | Morton | 30 min |
| Jun 25, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 46 min |
| Jun 25, 5:10 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 65 min |
| Jun 25, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 65 min |
| Jun 25, 5:58 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 62 min |
| Jun 25, 6:12 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
| Jun 25, 6:24 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jun 25, 6:31 PM CDT | Tornado Warning | BIS | Emmons, McIntosh | 29 min |
| Jun 25, 6:59 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.